How to withdraw from OxyContin
Ready to get off Oxy’s?
OxyContin (oxycodone) is effective as a pain reliever because it blocks pain receptors in the central nervous system. But OxyContin is also a schedule II medication and can be habit-forming or addictive. Even if you are taking OxyContin properly, you can go through withdrawal. So when you no longer need OxyContin, decide to stop taking it, or begin treating OxyContin addiction what’s the best OxyContin withdrawal treatment?
How long does it take to withdraw from OxyContin (how long OxyContin withdrawal lasts depends on amount, frequency and duration of use)? What symptoms can you expect when you withdraw from OxyContin and can you safely withdraw at home? Here, we answer your questions. And if you still have questions or want to know more, please ask us at the end in the comments section.
When do you withdraw from OxyContin?
OxyContin withdrawal happens when your body has developed a dependence to the medication. Physical dependence on OxyContin can take as little as 2-3 weeks of regular dosing. And once your body has adapted to presence of oxycodone in your system, you will experience symptoms of withdrawal if you miss a dose or stop taking OxyContin. Why does your body react when you withdraw from OxyContin?
Withdrawal occurs as the brain and central nervous system seek homeostasis. After weeks, months or years on OxyContin, your body has adapted to the depressant effects of the oxycodone. Some processes “speed up” to account for the way that oxycodone slows down the system. So when oxycodone is no longer in the system, your body rebounds until your brain can adapt. Sleeping can become difficult, anxiety and restlessness may be present, and you may feel the need to vomit.
How long to withdraw from OxyContin?
Each person responds to Oxycontin withdrawal differently. This is why how long it takes to withdraw from OxyContin fluctuates by individual. In general, however, withdrawal from slow release opiates like OxyContin peak between 30 and 72 hours after last dose. Symptoms of Oxycontin withdrawal should start to even out over a couple of weeks as your body begins to regulate it’s brain chemistry. However, protracted withdrawal symptoms (PAWS) can linger long after withdrawal. These set of symptoms include insomnia, depression, and anxiety. The protracted withdrawal symptoms may take a little longer relief and fully recover from.
Can I withdraw from OxyContin at home?
Maybe. While it is possible that you withdraw from OxyContin at home, it depends on the level of the physical dependence present and the risk ofpotential addiction you may have to OxyContin. If you think that you are addicted of OxyContin and need to stop cold turkey, withdrawing from OxyContin at home isn’t advisable. The best candidates for Withdrawing from OxyContin at home include people physically dependent on OxyContin, with good overall health and a strong motivation to quit. Further, it isn’t advisable to suddenly stop taking OxyContin. If you do, you may want to be monitored in a clinical drug detox through the process to make sure that nothing dangerous happens or goes wrong.
Either way, the general procedure for any type of OxyContin withdrawal is to taper down oxycodone dose over the period of a few weeks under the observation of a doctor. This way, you gradually lower OxyContin doses so that your body can regulate and normalize with less OxyContin in the system. This allows you to withdraw at home or in a detox clinic with minimal complications. In this way, you may also benefit from home remedies to treat various symptoms rather than pharmaceutical interventions.
Withdraw from OxyContin symptoms
Once you have decided to stop taking Oxycontin , you can expect withdrawal symptoms to manifest as early as 6 hours after your last dose. As with most opioids, Oxycontin withdrawal symptoms feel as if you are coming down with the flu. You’ll probably experience chills, sweats, and fatigue. Symptoms Withdraw from OxyContin symptoms happen pretty quickly after your last dose of OxyContin has worn off. Other symptoms you may experience as you Withdraw from OxyContin include the following:
- accelerated breathing
- fast heart beat
- joint pain and aches
- loss of appetite
- runny nose
- sleep disturbances
- watering eyes
How to ease withdrawal symptoms from OxyContin
There are a lot of ways you can help ease withdrawal symptoms from OxyContin. Many of which you can get at your local pharmacy and in the cupboards in your kitchen. Listed below are some ways to ease your symptoms of OxyContin withdrawal.
- alternative sleep aids (melatonin, homeopathics, etc.)
- cold medications
- increase electrolytes
- heating pads for muscle pain
- hot baths or showers
- nausea medication or herbal teas
- NSAIDs (non steroidal anti inflammatory drugs)
- seek out detox or rehab facilities
- talk to someone
How to withdraw from OxyContin safely
The best way to make sure you withdraw from OxyContin safely is to consult your doctor. Medical doctors follow procedures to reduce risk of severe withdrawal symptoms for those who have developed dependence to OxyContin. They will taper doses and give you any other medications you may need to help treat withdrawal symptoms (clonidine, naloxone, buprenorphine). The safe way to taper from any opioid includes a 10% dose reduction every week and then 20% every 3 to 5 days. It’s important to avoid large decreases in your OxyContin dose each day. For example, you wouldn’t decrease from 80 mg to 40 mg oxycodone overnight. Other ways to withdraw from OxyContin safely include seeking out a detox clinic. This way, you withdraw while being monitored by clinicians. A clinical detox can also help you from taking OxyContin again in the process of detox.
The best way to withdraw from OxyContin
The best way to withdrawal from OxyContin will change depending on the environment surrounding your OxyContin use. If you haven’t been taking OxyContin for a long time, you may want to taking OxyContin stop cold turkey and address the flu like symptoms. On the other hand, you may want to seek out a detox facility if physical dependency is too difficult to cope with alone. One strong recommendation from doctors is to taper the amount of oxycodone you are using before stopping OxyContin totally.
How to deal with withdrawal from OxyContin questions
Do you have suggestions for how to deal with withdrawal from OxyContin? Withdrawal can be frustrating and complicated. Please ask any questions you may have about dealing with withdrawal from OxyContin and we will get back to you personally and promptly.